Skip to content
My WebMD Sign In, Sign Up
Bipolar 12 YO Deteriorating rapidly
avatar
alxbrn1 posted:
My son has recently (finally) been given the diagnosis of bipolar disorder and he is deteriorating rapidly. He just recently spent a 6th visit to the local psych hospital and while there they abruptly stopped his risperdol which has caused tardive dyskensia. They now have him on Haldol to control the TD. We are extremely worried that we are going to lose him to a complete psychotic break, the doc said he was on the edge. They are referring him to a state run agency that is supposed to help him. What do we expect? What can we do? The mental health system in Louisiana sucks, even more so for children. I just want my brilliant, sweet child back. Any tips or suggestions for coping and helping him?????

Thanks
Andrea
Reply
 
avatar
momuv4girls responded:
Hi Andrea, I'm glad you posted!!

Navigating thru mental illness with a child is very, very difficult (but you know that already) - - You need support and guidance.

If you read some of my posts to others, you will see I always recommend the organization:

http://www.thebalancedmind.org/
(formely CABF)

They have been my education and lifeline in dealing with my (almost 12 y.o.) daughter.

Haldol is generally a good med, helps with aggression and rages. Here is an informative page specifically about it:
http://whatmeds.stanford.edu/medications/haloperidol.html

Not sure where in Louisiana you are, but there maybe a local NAMI chapter near by. Have you looked into NAMI yet?
Here is the link:
http://www.nami.org/template.cfm?section=your_local_nami

They maybe able to offer some support groups and info. for you close to home.

I'm sorry your son is suffering right now, please check out the resources I sent along.

Take care of yourself!!!
((((HUGS))))
-Kathleen


Spotlight: Member Stories

I am the mother of a diagnosed bipolar disorder with extreme ADHD 9 year old son as well as a very active almost 4 year old son. I am a stay-at-home m...More

Helpful Tips

"Trigger "warnings - please add them to your post subject lines!
Hi Everyone! Please add a "Trigger" warning to any post starter that has a topic of self harm. Self harm is a sensitive topic and a ... More
Was this Helpful?
23 of 31 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.